Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jun 1, 2007, 5:23 PM PDT for Lassen County, California. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 5:23 PM PDT (00:23 UTC)
- Expired
- Jun 1, 2007, 6:00 PM PDT
- In force
- 37 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Lassen County, CA
The radar
The Beale AFB radar (KBBX), 149 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3400 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 020024 SVRREV CAC035-020100- /O.NEW.KREV.SV.W.0006.070602T0023Z-070602T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 523 PM PDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA... THIS INCLUDES THE EAGLE LAKE AREA... * UNTIL 600 PM PDT * AT 517 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAGLE LAKE...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF ON OR NEAR EAGLE...SEEK SAFE HARBOR AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4055 12090 4054 12061 4082 12054 4082 12086 $$ JHW
2 follow-up statements
000 WWUS55 KREV 020042 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 540 PM PDT FRI JUN 1 2007 CAC035-020100- /O.CON.KREV.SV.W.0006.000000T0000Z-070602T0100Z/ LASSEN CA- 540 PM PDT FRI JUN 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR CENTRAL LASSEN COUNTY... AT 538 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAGLE LAKE...MOVING NORTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF ON OR NEAR EAGLE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4055 12090 4054 12061 4082 12054 4082 12086 $$ JHW
000 WWUS55 KREV 020058 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 557 PM PDT FRI JUN 1 2007 CAC035-020107- /O.EXP.KREV.SV.W.0006.000000T0000Z-070602T0100Z/ LASSEN CA- 557 PM PDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LASSEN COUNTY EXPIRES AT 600 PM PDT... THE THUNDERSTORM OVER EAGLE LAKE CONTINUES TO WEAKEN AND SEVERE WEATHER IS NO LONGER EXPECTED FROM THIS STORM. HOWEVER...HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS TO 40 MPH WILL OCCUR WITH THIS STORM THROUGH 630 PM. LAT...LON 4055 12090 4054 12061 4082 12054 4082 12086 $$ JHW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:30 PM PDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 1, 2:30 PM PDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 230 PM PDT FRI JUN 1 2007 .SHORT TERM... TSTMS MORE WIDESPREAD THIS AFTN DESPITE HIGH CLOUD COVER AS DYNAMICS FROM UPPER VORT MAX OFF CENTRAL CA CST COMES INTO PLAY. SFC THERMAL TROUGH SHIFTG EWD INTO WRN NV THIS AFTN WILL HELP FOCUS TSTMS OFF SIERRA CREST INTO WRN NV FOOTHILLS AND VALLEYS BY LATE AFTERNOON AND EARLY EVENING. SIMILAR PATTERN ON SATURDAY WITH SCT AFTN/EVE SHOWERS AND TSTMS OVER ENTIRE CWA WITH BEST FOCUSING IN LATE AFTN AND EVE OVER WEST CENTRAL NV S OF I80. INCREASING SWLY FLOW ALOFT ON SUNDAY WILL BRING A DRIER AND MORE STABLE AIRMASS TO NRN SIERRA AND NW NV N OF I80. FOCUS FOR SCT TSTMS SUNDAY WILL CONTINUE FROM ERN MONO COUNTY INTO MINERAL COUNTY WITH ISOLD STORM N TO AROUND I80 IN WRN NV. HAVE REMOVED MENTION OF TSTMS FROM TAHOE AND LASSEN COUNTIES SUN AS LI FORECAST IN PLUS 2 TO PLUS 5 RANGE IN THIS DRIER SW FLOW. KEPT IN SLGT CHC TSTMS FOR RENO AREA SUN AS STRENGTH OF AFTN ZEPHYRS WILL DETERMINE HOW FAR E AND S OF RENO TSTMS DEVELOP. BY MONDAY SWLY FLOW AHEAD OF APPROACHING TROUGH WILL BRING DRIER AIR TO MOST OF CWA AND A LITTLE COOLER TEMPS. SOME INSTABILITY FORECAST IN SRN MINERAL COUNTY BUT WILL KEEP OUT MENTION OF TSTMS WITH ONLY GHOST POPS FOR NOW. AFTN TEMPS REMAINING IN UPPER 80S TO MID 90S IN WRN NV VALLEY THROUGH SUNDAY THEN COOLING AROUND 3-5 DEGREES MON WITH MODERATE WLY BREEZES IN AFTN. CYLKE .LONG TERM...TUESDAY THROUGH FRIDAY... MODELS TRENDING TOWARD A COOLER PATTERN FOR MUCH OF THE LONG TERM. YESTERDAYS ECMWF AND TELECONNECTIONS WERE SUGGESTING A TURN TOWARD DISTINCTLY COOLER WX OVER THE INTERMOUNTAIN WEST AND SURE ENOUGH TODAYS NCEP ENS MEAN AND OPER GFS IS SHOWING THE SAME. LARGE SCALE UPPER TROF MOVES ONSHORE OVER PAC NW LATE TUE...DROPPING SE THROUGH THE AREA BY LATE THURS. 0Z NCEP ENSEMBLE HAD ONLY A FEW MEMBERS SHOWING APPRECIABLE TROFFING OVER THE AREA DURING THIS PERIOD...FRESH 12Z ENSEMBLE DATA IS SHOWING MUCH MORE PRONOUNCED TROFFING BY NEARLY ALL MEMBERS. WE HAVE COOLED FCST TEMPS A FAIR AMOUNT TUE-FRI...WITH WED APPEARING TO BE THE COOLEST DAY WITH BELOW NORMAL HIGHS. IN ADDITION A SLT CHC OF -SHRA HAS BEEN ADDED WED-WED NIGHT TO NRN SECTIONS OF THE CWA...WITH STRONG SHORTWAVE CROSSING THE AREA COUPLED WITH POOL OF POSITIVE PW ANOMALIES IN THE ENS MEAN DATA. UPPER TROF FCST TO SCOOT EASTWARD INTO THE PLANS BY FRI...HOWEVER A FEW OF THE 12Z ENS MEMBERS ARE SHOWING A SLOWER EVOLUTION. SHOULD THIS OCCUR...OUR FCST WARMUP FROM THU-FRI MAY NOT BE AS PRONOUNCED. WIND PROFILES FROM GFS INDICATE GUSTS AOA 50KTS POSSIBLE ON THE SIERRA RIDGES TUESDAY. CS && .AVIATION... SCT TSRA EXPECTED THROUGH 3-4Z THIS EVENING...PRIMARILY AFFECTING THE TVL/TRK TAF SITES...THROUGH GIVEN INCREASED SW FLOW ALOFT...SOME CONVECTION MAY ALSO DIRECTLY AFFECT RNO. STORMS MAY PRODUCE LOCALIZED STRONG WIND GUSTS...SMALL HAIL...AND CG LIGHTNING. PRIMARILY SCT-BKN MID LEVEL CLOUDS AFTER 4Z. CONVECTIVE REDEVELOPMENT EXPECTED SAT AFTER 20Z...WITH BASICALLY EQUAL CHCS AT ALL TAF SITES. CS && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jun 1, 2:19 PM PDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 219 PM PDT FRI JUN 1 2007 NVZ002>004-012200- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 219 PM PDT FRI JUN 1 2007 ...CLUSTER OF STORMS WITH GUSTY WINDS HEADING NORTH TOWARD CARSON CITY... AT 214 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GENOA TO 10 MILES SOUTHEAST OF DAYTON...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR SPOONER SUMMIT BY 225 PM PDT. NEAR CARSON CITY BY 240 PM PDT. NEAR DAYTON BY 250 PM PDT. NEAR LAKEVIEW BY 255 PM PDT. NEAR GOLD HILL BY 300 PM PDT. WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES... PARTICULARLY ON HIGHWAY 50 EAST OF CARSON CITY AND DAYTON. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jun 1, 2:38 PM PDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 238 PM PDT FRI JUN 1 2007 CAZ072-012215- GREATER LAKE TAHOE AREA- 238 PM PDT FRI JUN 1 2007 ...STRONG STORM DEVELOPING OVER NORTHERN LAKE TAHOE... AT 231 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUGAR PINE POINT STATE PARK...OR 5 MILES SOUTHEAST OF TAHOE CITY...AND MOVING NORTH AT 10 MPH. OCCASIONAL LIGHTNING...LOCALLY HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR SUNNYSIDE-TAHOE CITY BY 245 PM PDT. NEAR DOLLAR POINT BY 250 PM PDT. NEAR CARNELIAN BAY BY 300 PM PDT. NEAR KINGS BEACH BY 305 PM PDT. NEAR TAHOE VISTA BY 310 PM PDT. IF ON OR NEAR LAKE TAHOE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jun 1, 3:23 PM PDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 323 PM PDT FRI JUN 1 2007 CAZ071-072-012315- GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 323 PM PDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS NEAR AND NORTH OF I-80... AT 317 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BECKWOURTH TO 9 MILES NORTHWEST OF DOG VALLEY TO PROSSER CREEK RESERVOIR...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR STAMPEDE RESERVOIR BY 335 PM PDT. NEAR VINTON BY 355 PM PDT. NEAR CHILCOOT BY 400 PM PDT. NEAR FRENCHMAN LAKE BY 415 PM PDT. TRAVELERS ON I-80 NEAR TRUCKEE...AND ALONG STATE ROUTE 49...WILL LIKELY ENCOUNTER THESE STORMS. WATCH FOR LOCALIZED AREAS OF BLOWING DUST. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jun 1, 3:38 PM PDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 338 PM PDT FRI JUN 1 2007 NVZ003-012315- GREATER RENO-CARSON CITY-MINDEN AREA- 338 PM PDT FRI JUN 1 2007 ...BLOWING DUST AFFECTING PYRAMID HIGHWAY AND SPANISH SPRINGS... AT 335 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATE A LARGE AREA OF BLOWING DUST IN SPANISH SPRINGS FROM A WEAKENING THUNDERSTORM. OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS UP 50 MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 1 MILE AT TIMES...ARE EXPECTED WITH THIS STORM THROUGH 415 PM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JHW
Special weather statement, Jun 1, 4:46 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 446 PM PDT FRI JUN 1 2007 CAZ071-020020- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 446 PM PDT FRI JUN 1 2007 ...STRONG STORM HEADING TOWARD HONEY LAKE... AT 439 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ANTELOPE LAKE...OR 19 MILES WEST OF HERLONG...AND MOVING NORTH AT 15 MPH. FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR HIGHWAY 395 AND HONEY LAKE BY 505 PM PDT. NEAR JANESVILLE BY 520 PM PDT. NEAR STANDISH BY 530 PM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jun 1, 5:09 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 509 PM PDT FRI JUN 1 2007 CAZ071-020045- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 509 PM PDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS IN THE EAGLE LAKE AREA... AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EAGLE LAKE...AND MOVING NORTHEAST AT 10 MPH. FREQUENT DEADLY LIGHTNING...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS UP TO 50 MPH... ARE EXPECTED WITH THIS STORM. IF ON OR NEAR EAGLE LAKE...RIVER...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. IF YOU ARE ON EAGLE LAKE...SEEK SAFE HARBOR IMMEDIATELY. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. JHW
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.